MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/30/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Product was discarded; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2 guidewire should be constrained with in a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the device instructions for use: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire, from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 wire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j- straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j- straightener by withdrawing it over the length of the safari2 guidewire.7.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event.Cardiac perforation, pericardial effusion, and death are known potential adverse events and are listed in the safari2 instructions for use (ifu).The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details to obtain the information was made; however, per the distributor, no additional information is available regarding this event.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: after pre-dilation, the patient begins with an abrupt drop in blood pressure and enters aortic insufficiency and convulsive state.The clinical team begins to breathe and the patient enters cardiorespiratory arrest.The position and insertion of the valve is quickly defined, and it is released correctly, in correct position, thinking that the patient could come out of the cardiorespiratory arrest, but he held on.Cpr maneuvers begin for approximately 5-8 minutes, patient is intubated.Pericardial effusion secondary to presumed perforation of the ventricle is visualized under ultrasound.Team continues performing cpr and delivering vasoactive drugs to the patient.When reviewing images after the event, it is evident that after pre-dilation, safari adopts a horizontal position and doctors theorize that it was probably at that moment where the perforation occurred.Cpr is maintained for almost an hour.Patient present at time of event: yes.Patient complications: pericardial effusion, death in the physician's opinion, did the device or procedure cause or contribute to the patient complication? no.Medical or surgical interventions: cpr, intubation, fibrillation is achieved and cardioverted, they continue performing cpr patient admitted to hospital beyond the standard of care: no patient outcome: death reason for unsuccessful procedure: patient suffered a perforation of the ventricle.Based on the outcome noted above, was the patient sedated when the procedure was cancelled? yes - general anesthesia.Question: leak post procedure? if yes, type of leak and severity: answer: no.Question: was post-dilatation performed? if yes, balloon size: answer: no.Question: was pre-dilatation performed? if yes, balloon size: answer: yes, 20mm balloon.Question: what type and size of guidewire was used? answer: guidewire safari xs size.Question: what were possible contributing factors (comorbidities etc)? answer: unknown.Question: what interventions were performed? (surgery, cpr, blood transfusion etc) answer: cpr, intubation.Question: what symptoms did the patient experience? answer: unknown.Question: when did the event occur? if post procedure, how long after? answer: at the time of procedure.Question: if cause of death is unknown, where did the patient die and when was the last contact with the patient (office visit, etc.)? answer: the patient died at the cathlab.Question: in the physician's opinion, are any devices related to the death event? why or why not? answer: no, 'cause the devices don't generate the final problem, they think that de manipulation of the devices (safari guidewire).Question: what were possible contributing factors? (comorbidities, device malfunctions, etc.) answer: unknown.Question: are the death certificate and autopsy results available? if so, please provide.Answer: unknown.Information received 07nov2024: question: will the safari2 wire, neo2 load kit, or neo2 delivery system be returned? answer: no, everything was used and thrown away.Question: is any media available from this procedure? answer: i will upload images of the procedure during (b)(6), which the physician will provide to me.It was reported 'after pre-dilation, the patient begins with an abrupt drop in blood pressure and enters aortic insufficiency and convulsive state.' and 'when reviewing images after the event, it is evident that after pre dilation, safari adopts a horizontal position and doctors theorize that it was probably at that moment where the perforation occurred.' question: based on the images reviewed after the procedure, did pre dilatation cause the movement of the safari which caused the ventricular perforation? answer: there are two fluoroscopy images where the safari is seen in the correct position and another images where the predilatation balloon is seen entering in position and that is where the horizontality of the safari guidewire is shown.Question: where specifically in the anatomy was the safari in a horizontal position (left ventricle, aorta, etc.)? answer: on left ventricle.Question: what was the patient's condition prior to pre-dilatation? answer: stable, good condition in conscious sedation.Question: what type of balloon was used for pre-dilatation? answer: atlas gold balloon.Information received 12nov2024: no autopsy report available.No additional information forthcoming.
 
Additional Manufacturer Narrative
Section b5 includes the additional information.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Medical review summary received from the distributor 02dec2024: received images: angiograms of the procedure.Pre-procedure ct scan not available.Femoral angiography performed, showing puncture at an appropriate level, with no evidence of contrast extravasation.Aortic arch angiogram before the installation of the cerebral embolic protection device.Contrast injection at the aortic valve level, pigtail in the non-coronary sinus, showing a tricuspid aortic valve and patent coronary arteries.In the following sequence, guidewire manipulation is observed with the aid of a pigtail catheter.Left ventriculography with pigtail catheter, adequate myocardial contractility.Progression of the isleeve to the abdominal aorta, without apparent difficulty.Aortic valvuloplasty with balloon under rapid pacing, possibly performed with direct stimulation under safari2 guidewire, without pacemaker image in the right ventricular cavity.Safari in suboptimal position due to curvature not facing up.Pre-dilation apparently effective with aortic displacement of the still-inflated balloon.In the next image, we see the ds advancing towards the aortic arch.Next, apparent left ventricular hypocontractility.In the image, the valve is still closed, with contrast reflux into the left ventricle and an image suggestive of contrast extravasation through the aortic valve apparatus.In the following images, a clear contrast extravasation is noted, possibly through the lvot, and an increase in cardiac radiopacity, possibly due to contrast accumulation in the pericardial sac topography.Subsequently, pericardial drainage procedure is observed, and the accurate neo2 valve already deployed (there is no record of the prosthesis release process).Cardiopulmonary resuscitation maneuvers follow, and pacemaker positioning in the right ventricle is noted.Pericardial drainage apparently successful, but severe left ventricular hypocontractility remains.Final aortography showing adequate valve implantation height, with pigtail in the pericardial sac, patent coronary arteries, and left ventricular hypocontractility.Resumption of cardiopulmonary resuscitation maneuvers.Conclusion: tavr procedure complicated by possible left ventricular perforation, possibly due to pre-dilation, followed by cardiac tamponade.I do not see elements to attribute its occurrence to safari2, but rather to the act of pre-dilation itself.Pre-procedure ct scan could help verify annular measurements and the suitability of the balloon used in aortic valvuloplasty.".

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20689060
Report Number2126666-2024-00075
Device Sequence Number12570174
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)270510(10)8944023
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number8944023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexFemale